Alert archive / California / Flash Flood Warnings in 2025

Flash Flood Warning 9, NWS San Diego, CA

July 18, 2025San Bernardino County, California

NWS San Diego, CA issued this flash flood warning at Jul 18, 2025, 2:27 PM PDT for San Bernardino County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2025, 2:27 PM PDT (21:27 UTC)
Expired
Jul 18, 2025, 4:30 PM PDT
In force
2 hr
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 88 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2025-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2025-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

437 
WGUS56 KSGX 182127
FFWSGX
CAC071-182330-
/O.NEW.KSGX.FF.W.0009.250718T2127Z-250718T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
227 PM PDT Fri Jul 18 2025

The National Weather Service in San Diego has issued a

* Flash Flood Warning for...
  San Bernardino County in southern California...

* Until 430 PM PDT.

* At 227 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.75 and 1.25 inches of 
  rain have fallen. The expected rainfall rate is 0.75 to 1.25 
  inches in 1 hour. Additional rainfall amounts of 0.25 to 0.75 
  inches are possible in the warned area. Flash flooding is ongoing 
  or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Apple Valley and Lucerne Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Remain alert for flooding even in locations not receiving rain. 
Arroyos, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

&&

LAT...LON 3445 11684 3444 11709 3455 11710 3457 11680

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.75-1.25 INCHES IN 1 HOUR

$$

Munyan
1 follow-up statement
629 
WGUS76 KSGX 182257
FFSSGX

Flash Flood Statement
National Weather Service San Diego CA
357 PM PDT Fri Jul 18 2025

CAC071-182330-
/O.CON.KSGX.FF.W.0009.000000T0000Z-250718T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
357 PM PDT Fri Jul 18 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM PDT THIS 
AFTERNOON FOR SAN BERNARDINO COUNTY...

At 357 PM PDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 1.5 inches of rain have 
fallen. The expected rainfall rate is 0.25 inches in 1 hour. 
Additional rainfall amounts up to 0.25 inches are possible in the 
warned area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Apple Valley and Lucerne Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Remain alert for flooding even in locations not receiving rain. 
Arroyos, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

&&

LAT...LON 3445 11684 3444 11709 3455 11710 3457 11680

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.25 INCHES IN 1 HOUR

$$

Munyan

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 1:29 PM PDT, 58 minutes earlier.

Area forecast discussion, Jul 18, 1:29 PM PDT, 58 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
129 PM PDT Fri Jul 18 2025

.SYNOPSIS...
Showers and thunderstorms will continue across the mountains and
deserts through this evening as pesky marine layer clouds hover
over parts of the coast. Monsoonal activity will decrease on
Saturday with a minor chance of storms being focused in the
mountainous regions. By Sunday into the middle of next week, a
troughing pattern will take hold over the region, leading to dry
weather with temperatures near to below average with marine layer
clouds closer to the coast each morning. This pattern may linger
into later next week as well.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Radar imagery shows isolated thunderstorms over the San Bernardino
mts early this afternoon as an area of low pressure over northern
Baja pulls in monsoonal moisture. Storms located near Big Bear and
Lake Arrowhead have produced rain rates over one inch per hour.
Upper level winds remains stronger where adequate shear is
present to aide in pulsating storms. Weaker shear is noted in the
lower levels, where storm motion is fairly stagnant. This will
lead to certain areas seeing localized flooding concerns. Storms
may produce cloud to ground lightning, small hail and gusty winds.
Hi- res models continue to show storm activity lasting until
around 8PM this evening. The low will weaken on Saturday, but some
leftover moisture and instability over the mountains will leave
around a 15-20% chance of thunderstorms. The marine layer will
maintain its presence through the weekend, especially in San Diego
County tonight, building across much of the coast by the weekend.

By Sunday, a trough of low pressure will move into the Pacific
Northwest. This will bring cooler and drier air to California,
helping to push monsoonal moisture further east. Tranquil weather
will return to the region Sunday through at least the middle of
next week. Ensemble guidance shows the trough deepening into
Northern California by the middle of the week. This pattern will
create temperatures near to around 10 degrees below normal with
dry conditions. The marine layer will become deeper during this
time period, with night and morning low clouds moving in for the
coast and adjacent valleys.

&&

.AVIATION...
182030Z....Coast...SCT, locally BKN, low clouds with bases around
1500 feet MSL will return in full after 04Z. Scatter out Saturday
by 17Z.

Valleys/Mountains/Deserts...SCT-BKN clouds 10000-15000 feet. ISO-SCT
TSRA over the mountains, high desert and 20% chance in adjacent
valleys through 02Z, with CU/CB bases 7000-9000 feet MSL, tops to
40000 feet. Erratic wind gusts, strong up/downdrafts, and VIS
restrictions possible with any TSRA. Gradually clearing after 03Z.
CU/CB based at 9000 feet MSL developing into ISO TSRA over mountains
19-00Z Saturday.

&&

.MARINE...
No hazardous marine weather expected through Wednesday.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

PUBLIC...APR
AVIATION/MARINE...MM

In the hours before

Special weather statement, Jul 18, 1:26 PM PDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service San Diego CA
126 PM PDT Fri Jul 18 2025

CAZ055-060-182115-
Apple and Lucerne Valleys CA-San Bernardino County Mountains CA-
126 PM PDT Fri Jul 18 2025

...A STRONG THUNDERSTORM WILL IMPACT SAN BERNARDINO COUNTY THROUGH
215 PM PDT...

At 125 PM PDT, the public reported a strong thunderstorm over
southern Lucerne Valley, moving northwest at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...At 1:23 PM PDT, Public reported pea sized hail in Lucerne
         Valley.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lucerne Valley and Hwy 18 Between Baldwin Lake And Lucerne Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3437 11679 3430 11690 3441 11710 3453 11694
TIME...MOT...LOC 2025Z 133DEG 8KT 3437 11689

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Munyan

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 11:58 AM PDTFlash Flood Warning Considerable damage threatSGXSan Bernardino2 hr
Jul 18, 12:58 PM PDTFlash Flood Warning Considerable damage threatSGXSan Bernardino3 hr
Jul 18, 1:10 PM PDTFlash Flood Warning Considerable damage threatSGXSan Bernardino2 hr
Jul 18, 1:26 PM PDTSpecial Weather StatementSGX49 min
Jul 18, 2:50 PM PDTFlash Flood Warning Considerable damage threatSGXSan Bernardino115 min
Jul 18, 3:30 PM PDTFlash Flood Warning Considerable damage threatSGXSan Bernardino2 hr
Jul 18, 3:31 PM PDTSpecial Weather StatementSGXSan Bernardino44 min
Jul 18, 3:37 PM PDTFlash Flood Warning Considerable damage threatSGXRiverside113 min
Jul 18, 3:54 PM PDTFlash Flood Warning Considerable damage threatSGXSan Bernardino2 hr
Jul 18, 4:14 PM PDTAreal Flood AdvisorySGXSan Bernardino109 min

Nearby

Flash Flood Warnings in California, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.